Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 11, 2016, 8:48 AM EST for Wyoming County, New York. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2016, 8:48 AM EST (13:48 UTC)
- Expired
- Jan 11, 2016, 10:15 AM EST
- In force
- 87 min
- Issued by
- NWS Buffalo, NY
County Wyoming County, NY
The radar
The Buffalo radar (KBUF), 49 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062
WWUS81 KBUF 111348
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
848 AM EST MON JAN 11 2016
NYZ012-019-020-085-111515-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-WYOMING-
848 AM EST MON JAN 11 2016
...A BAND OF HEAVY LAKE EFFECT SNOW WILL IMPACT NORTHEASTERN
CHAUTAUQUA...WYOMING...NORTHWESTERN CATTARAUGUS AND SOUTHERN ERIE
COUNTIES...
AT 844 AM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOW FALL
RATE OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM DUNKIRK AND
SILVER CREEK EXTENDING INLAND ACROSS SOUTHERN ERIE AND WYOMING
COUNTIES. THIS BAND WILL REMAIN NEARLY STATIONARY THROUGH LATE
MORNING WITH JUST A SLIGHT NORTHWARD DRIFT.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE NEAR THIS BAND OF LAKE EFFECT
SNOW WHICH WILL PRODUCE SOME BLOWING AND DRIFTING SNOW.
LOCATIONS IMPACTED INCLUDE...
DUNKIRK...FREDONIA...SILVER CREEK...HAMBURG...EVANS...
BOSTON...EDEN...SPRINGVILLE...PERRY AND WARSAW.
THIS INCLUDES THE NEW YORK STATE THRUWAY BETWEEN EXITS 59 AND 57A...
AND ROUTE 219 FROM BOSTON TO SPRINGVILLE.
TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS.
LAT...LON 4241 7945 4245 7942 4249 7935 4255 7915
4263 7909 4265 7906 4268 7906 4270 7903
4271 7898 4283 7799 4258 7805 4237 7953
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 11, 7:53 AM EST, 55 minutes earlier.
Area forecast discussion, Jan 11, 7:53 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
753 AM EST MON JAN 11 2016
.SYNOPSIS...
HEAVY LAKE EFFECT SNOW WILL CONTINUE EAST OF LAKES ERIE AND ONTARIO
THROUGH THE DAY. A PASSING CLIPPER SYSTEM WILL BRING WIDESPREAD
LIGHT SNOW TUESDAY WITH LOCALLY HEAVY LAKE EFFECT SNOW REDEVELOPING
EAST OF THE LAKES TUESDAY NIGHT AND CONTINUING THROUGH AT LEAST
THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE OVER SOUTHWESTERN QUEBEC WILL CONTINUE TRACKING FURTHER
NORTH ACROSS QUEBEC PROVINCE TODAY. THIS LOW PUSHED A STRONG COLD
FRONT ACROSS THE REGION THIS EVENING... WITH MUCH COLDER AIR
FLOODING ACROSS THE AREA THROUGH MONDAY.
LAKE EFFECT ACTIVITY IS EXPECTED TO STRENGTHEN AND CONTINUE THROUGH
THE DAY TODAY.
OFF LAKE ERIE...LAKE EFFECT SNOW IS EXPECTED TO REMAIN IN THE SAME
GENERAL AREA ACROSS THE WESTERN SOUTHERN TIER AND PICKING UP SOME IN
INTENSITY THIS MORNING AS LAKE EQUILIBRIUM LEVELS RISE TO 10-11
KFT 850MB TEMPS SETTLE IN AROUND -18C. AN UPSTREAM CONNECTION TO
SOUTHERN LAKE MICHIGAN AND THE FLOW SLOWLY BECOMING MORE WSW (LONGER
FETCH) SHOULD HELP GIVE A BOOST TO THE LAKE ERIE SNOWFALL RATES.
GIVEN THE INCREASINGLY FAVORABLE SETUP...SNOW AMOUNTS OF A LITTLE
OVER A FOOT STILL APPEAR TO BE A GOOD BET WITHIN THE MOST PERSISTENT
SNOWS IN THIS AREA TODAY... WITH ADVISORY-LEVEL ACCUMULATIONS OF 4
TO 8 INCHES LIKELY MAKING IT AS FAR EAST AS NORTHWESTERN PORTIONS OF
ALLEGANY COUNTY. AS WE GET INTO THE AFTERNOON...THE LOW LEVEL FLOW
WILL BEGIN TO BACK MORE WEST-SOUTHWESTERLY AS SURFACE-BASED RIDGING
AND DRIER AIR NOSES NORTHWARD FROM THE OHIO VALLEY...AND AS A
CLIPPER SYSTEM DIVES INTO THE UPPER GREAT LAKES. THIS SHOULD RESULT
IN THE LAKE SNOWS MOVING NORTHWARD INTO THE BUFFALO SOUTHTOWNS
DURING THE AFTERNOON AND WEAKENING SOME...BEFORE DRIFTING FURTHER
NORTH ACROSS THE NIAGARA FRONTIER MONDAY EVENING. IT LOOKS LIKE
NORTHERN ERIE COUNTY AND PORTIONS OF GENESEE COUNTY COULD SEE AS
MUCH AS 3 TO 6 INCHES OF ACCUMULATION OUT OF THIS LAKE SNOW BAND BY
THIS EVENING. THE LAKE SNOW BAND WILL MOVE TO THE NORTH ACROSS
NIAGARA COUNTY AND WEAKEN AS BOUNDARY LAYER WINDS BECOME SOUTHERLY.
Y DAYBREAK ON TUESDAY...THERE MAY BE A FRACTION OF AN INCH OF SNOW
ACROSS ALL OF WESTERN NEW YORK AS THE CLIPPER SYSTEM APPROACHES.
OFF LAKE ONTARIO...LAKE EFFECT SNOW WILL CONTINUE IN A WEST-
SOUTHWESTERLY FLOW...THEN INTENSIFYING AND SHIFTING A LITTLE FURTHER
SOUTH ACROSS THE TUG HILL REGION AS THE LOW LEVEL FLOW VEERS MORE
WESTERLY...AND THE AIRMASS GROWS COLDER...MOISTURE DEEPENS AND
EQUILIBRIUM LEVEL RISE TO AROUND 13KFT. THE LAKE SNOWS SHOULD
CONTINUE ACROSS THE TUG HILL REGION RIGHT THROUGH THE DAY... WITH
JUST SOME SUBTLE WOBBLES IN BAND POSITION FROM TIME TO TIME.
AS LAKE INDUCED LIFT AND THE DEPTH OF THE COLD AIR CONCENTRATES ON
THIS REGION OF LIFT /HIGHEST OMEGA COINCIDENT WITH DENDRITIC SNOW
GROWTH MAX/ THERE WILL BE A POTENTIAL FOR SOME THUNDERSNOW AT TIMES.
SNOWFALL RATES MAY LOCALLY PUSH 2 TO 4 INCHES AN HOUR AT TIMES
DURING THE DAY AS THE CONDITIONS BECOME OPTIMAL AND UPSTREAM
INTERACTION WITH NORTHERN LAKE HURON AND GEORGIAN BAY ARE WELL
ESTABLISHED. TOTAL ACCUMULATIONS OF TWO TO THREE FEET APPEAR LIKELY
WITHIN THE MOST PERSISTENT SNOWS ACROSS THE EASTERN LAKE ONTARIO
REGION THROUGH TONIGHT...FOR WHICH LAKE EFFECT SNOW WARNINGS WILL
OBVIOUSLY REMAIN IN PLACE. THE LAKE SNOW BAND WILL MOVE TO THE NORTH
DURING THE NIGHT AS BOUNDARY LAYER WINDS BECOME SOUTHERLY AFTER
MIDNIGHT. THIS WILL REORIENT ANY LAKE EFFECT SNOW TO THE HEAD OF THE
SAINT LAWRENCE RIVER...AND MAINLY ON THE CANADIAN SIDE AT THAT.
TEMPERATURE-WISE...IT WILL BE MUCH COLDER WITH TEMPERATURES IN THE
MID TEENS TO LOWER 20S ACROSS TEE REGION TODAY...TEN BACK TO THE
TEENS OR UPPER SINGLE NUMBERS OVERNIGHT TONIGHT.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
TUESDAY....STRONG SHORTWAVE AND ASSOCIATED ARCTIC FRONT WILL PUSH
QUICKLY ACROSS WESTERN AND CENTRAL NEW YORK BRINGING A GENERALIZED
SNOWFALL. OVERALL WIND DRIVEN SNOW FROM THIS SYSTEM ON THE LIGHTER
SIDE PROBABLY AN INCH OR TWO WITH THE POTENTIAL FOR PERHAPS UP TO 4
INCHES EAST OF THE LAKES WITH THE HELP OF SOME LAKE ENHANCEMENT.
SHORT DURATION HEADLINE MAY BE NEEDED WITH A PERIOD OF LOW
VISIBILITIES IN BLOWING SNOW BEHIND THE FRONT WITH WIND GUSTS OF 30
TO 40 MPH.
TUESDAY NIGHT AND WEDNESDAY...LAKE PARAMETERS BECOME INCREASINGLY
FAVORABLE FOR SIGNIFICANT SNOWS SOUTHEAST OF THE LAKES IN A GENERAL
280-290 FLOW REGIME. 850 MB TEMPERATURES DROPPING TO NEAR -18C WILL
CERTAINLY GENERATE EXTREME OVER-LAKE INSTABILITY WITH LAKE INDUCED
EQUILIBRIUM LEVELS NEARING 18K FEET. MODEL SOUNDINGS KEEP THE
DENDRITIC GROWTH ZONE PEGGED WITHIN THE CLOUD LAYER WHICH WILL LIKELY
YIELD SNOWFALL RATES IN EXCESS OF 2 INCHES PER HOURS FOR AN EXTENDED
PERIOD OF TIME. LAKE EFFECT SNOW WATCHES HAVE BEEN ISSUED FOR AREAS
SOUTHEAST OF THE LAKES DURING THIS TIME PERIOD.
WEDNESDAY NIGHT...THE LAKE SNOWS WILL GRADUALLY SHIFT NORTHWARD AS
THE FLOW BACKS IN RESPONSE TO AN APPROACHING SHORTWAVE. THIS MAY
BRING SOME DECENT SNOWFALL VERY CLOSE TO THE BUFFALO AND WATERTOWN
AREAS DEPENDING ON JUST HOW MUCH THE FLOW BACKS.
TEMPERATUREWISE...MID WINTER TEMPERATURES WILL BE FELT ACROSS THE
ENTIRE FORECAST AREA THIS WEEK WITH HIGHS ONLY REACHING INTO THE 20S
TO LOW 30S EACH DAY AND DIPPING INTO THE TEENS EACH NIGHT.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
LAKE EFFECT EVENT NUMBER TWO LOOKS TO WIND DOWN THURSDAY AND
THURSDAY NIGHT AS SURFACE RIDGING...RISING HEIGHTS AND WARM AIR
ADVECTION COMBINE TO LOWER LAKE INDUCED EQUILIBRIUM LEVELS BELOW
5KFT AND RAISE THE SNOW GROWTH LEVEL ABOVE 10KFT THURSDAY NIGHT.
THERE MAY EVEN BE A THREAT FOR SOME FREEZING DRIZZLE ON THE TAIL
END FOR FRIDAY.
LOOKING OUT INTO NEXT WEEKEND...GFS AND ECMWF MODELS SHOW ANOTHER
500MB TROUGH DIGGING DOWN ACROSS THE GREAT LAKES WITH ONE OR MORE
LOWS/WAVES PASSING SOUTHEAST OF THE FORECAST AREA. THIS WOULD FAVOR
A CHANCE OF SOME WIDESPREAD SYNOPTIC SNOW ASSOCIATED SO THIS HAS
BEEN INCLUDED IN THE LATEST FORECAST PACKAGE. TEMPERATURES WILL
REMAIN NEAR OR BELOW NORMAL MID JANUARY LEVELS.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/... WINDS ARE DYING DOWN
ACROSS THE REGION BUT STILL A LITTLE GUSTY FROM THE WEST. AREAS OF
LAKE EFFECT SNOW EAST OF LAKES ERIE AND ONTARIO HAVE FOCUSSED INTO
NARROW BANDS AND LITTLE SNOW OUTSIDE THE LAKE EFFECT AREAS.
EXPECT IFR FLIGHT CONDITIONS IN THE LAKE EFFECT SNOW...IMPACTING
KART FOR THE MOST PART AND KJHW AT TIMES. LAKE SNOW BAND EAST OF LAKE
ERIE WILL MOVE NORTHWARD REACHING KBUF/KIAG BETWEEN 21 AND 03Z THIS
AFTERNOON AND EVENING. OUTSIDE OF THE LAKE EFFECT SNOW... CONDITIONS
WILL GENERALLY IMPROVE TO VFR TODAY.
SYNOPTIC CLIPPER SYSTEM APPROACHES FROM THE WEST TONIGHT WITH MVFR
TO IFR CEILINGS OVERALL AND SNOW FOR ALL AS WELL.
OUTLOOK...
TUESDAY...SNOW LIKELY AND AREAS OF LAKE EFFECT
SNOW...WITH IFR PREVAILING WITHIN ANY SNOW.
WEDNESDAY AND THURSDAY...AREAS OF LAKE EFFECT SNOW/IFR EAST OF THE
LAKES...WITH MVFR/VFR AND SCATTERED SNOW SHOWERS ELSEWHERE.
FRIDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.
&&
.MARINE...
GALE WARNINGS REMAIN IN EFFECT ON BOTH LAKES ERIE AND ONTARIO
INTO THIS AFTERNOON.
LOOKING A BIT FURTHER AHEAD...ANOTHER PERIOD OF NEAR GALE FORCE
WINDS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS A CLIPPER
SYSTEM TRACKS ACROSS THE GREAT LAKES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON FOR NYZ019-020-085.
LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR
NYZ012-019-020-085.
LAKE EFFECT SNOW WARNING UNTIL 4 AM EST TUESDAY FOR NYZ006>008.
LAKE EFFECT SNOW WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR NYZ004>006-008.
LAKE EFFECT SNOW ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
NYZ021.
LAKE EFFECT SNOW ADVISORY FROM NOON TODAY TO 1 AM EST TUESDAY
FOR NYZ010-011.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LEZ020.
GALE WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT
FOR LEZ040-041.
GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
LOZ030.
GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LOZ042-062.
GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR LOZ043>045-063>065.
GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LOZ043>045-
063>065.
GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR LOZ042-062.
&&
SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...TMA
LONG TERM...SMITH
AVIATION...WCH
MARINE...WCHHazardous weather outlook, Jan 11, 5:21 AM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 521 AM EST MON JAN 11 2016 NYZ001-002-121030- NIAGARA-ORLEANS- 521 AM EST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP TUESDAY AFTERNOON AND EVENING ACROSS THE NIAGARA FRONTIER WITH SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES AND VERY POOR TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-011-121030- NORTHERN ERIE-GENESEE- 521 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP TUESDAY AFTERNOON AND EVENING ACROSS THE NIAGARA FRONTIER WITH SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES AND VERY POOR TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ021-121030- ALLEGANY- 521 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-085-121030- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 521 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-121030- WYOMING- 521 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CLIPPER SYSTEM WILL BRING A GENERAL LIGHT SNOW TUESDAY. ANOTHER ROUND OF MODERATE TO POSSIBLY HEAVY LAKE EFFECT SNOW IS EXPECTED TO DEVELOP TUESDAY NIGHT BEHIND THIS SYSTEM AND LAST THROUGH WEDNESDAY. INCREASING WIND SPEEDS LATER TUESDAY AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES AND VERY POOR TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-013-014-121030- MONROE-LIVINGSTON-ONTARIO- 521 AM EST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-121030- WAYNE-NORTHERN CAYUGA- 521 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. A CLIPPER SYSTEM WILL BRING A GENERAL LIGHT SNOW TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-121030- JEFFERSON- 521 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CLIPPER SYSTEM WILL BRING A GENERAL LIGHT SNOW TUESDAY. POTENTIALLY MORE HEAVY LAKE EFFECT SNOW WILL DEVELOP BEHIND THIS SYSTEM TUESDAY NIGHT THROUGH WEDNESDAY...ACROSS THE SOUTHERN TUG HILL. INCREASING WIND SPEEDS TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES AND VERY POOR TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-008-121030- OSWEGO-LEWIS- 521 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. A CLIPPER SYSTEM WILL BRING A GENERAL LIGHT SNOW TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-121030- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 521 AM EST MON JAN 11 2016 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-121030- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 521 AM EST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-121030- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 521 AM EST MON JAN 11 2016 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-062-121030- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 521 AM EST MON JAN 11 2016 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jan 11, 8:17 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
817 AM EST MON JAN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM SNOW DUNKIRK 42.49N 79.34W
01/11/2016 M9.0 INCH CHAUTAUQUA NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1600115
ARLocal storm report, Jan 11, 8:18 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
818 AM EST MON JAN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM SNOW LOWVILLE 43.79N 75.49W
01/11/2016 M8.0 INCH LEWIS NY POST OFFICE
&&
EVENT NUMBER BUF1600116
ARLocal storm report, Jan 11, 8:22 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
822 AM EST MON JAN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM SNOW LORRAINE 43.77N 75.96W
01/11/2016 M7.0 INCH JEFFERSON NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1600117
ARLocal storm report, Jan 11, 8:28 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
828 AM EST MON JAN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM SNOW BEAVER FALLS 43.88N 75.43W
01/11/2016 M7.0 INCH LEWIS NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1600118
HITCHCOCKLocal storm report, Jan 11, 8:34 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
834 AM EST MON JAN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM SNOW 2 SW FORESTVILLE 42.45N 79.20W
01/11/2016 M8.0 INCH CHAUTAUQUA NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 6 N CROGHAN 43.98N 75.37W
01/11/2016 M6.0 INCH LEWIS NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW LOWVILLE 43.79N 75.48W
01/11/2016 M8.0 INCH LEWIS NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0700 AM SNOW 2 W GLENFIELD 43.71N 75.43W
01/11/2016 M4.0 INCH LEWIS NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0700 AM SNOW LITTLE VALLEY 42.25N 78.81W
01/11/2016 M4.0 INCH CATTARAUGUS NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0722 AM SNOW 1 NNE FRANKLINVILLE 42.34N 78.45W
01/11/2016 M4.0 INCH CATTARAUGUS NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1600119
EVENT NUMBER BUF1600120
EVENT NUMBER BUF1600121
EVENT NUMBER BUF1600122
EVENT NUMBER BUF1600123
EVENT NUMBER BUF1600124
ARSpecial weather statement, Jan 11, 8:48 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
848 AM EST MON JAN 11 2016
NYZ012-019-020-085-111515-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-WYOMING-
848 AM EST MON JAN 11 2016
...A BAND OF HEAVY LAKE EFFECT SNOW WILL IMPACT NORTHEASTERN
CHAUTAUQUA...WYOMING...NORTHWESTERN CATTARAUGUS AND SOUTHERN ERIE
COUNTIES...
AT 844 AM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOW FALL
RATE OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM DUNKIRK AND
SILVER CREEK EXTENDING INLAND ACROSS SOUTHERN ERIE AND WYOMING
COUNTIES. THIS BAND WILL REMAIN NEARLY STATIONARY THROUGH LATE
MORNING WITH JUST A SLIGHT NORTHWARD DRIFT.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE NEAR THIS BAND OF LAKE EFFECT
SNOW WHICH WILL PRODUCE SOME BLOWING AND DRIFTING SNOW.
LOCATIONS IMPACTED INCLUDE...
DUNKIRK...FREDONIA...SILVER CREEK...HAMBURG...EVANS...
BOSTON...EDEN...SPRINGVILLE...PERRY AND WARSAW.
THIS INCLUDES THE NEW YORK STATE THRUWAY BETWEEN EXITS 59 AND 57A...
AND ROUTE 219 FROM BOSTON TO SPRINGVILLE.
TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS.
LAT...LON 4241 7945 4245 7942 4249 7935 4255 7915
4263 7909 4265 7906 4268 7906 4270 7903
4271 7898 4283 7799 4258 7805 4237 7953
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:32 AM EST | Lake Effect Snow Watch | BUF | Cattaraugus, Cayuga, Chautauqua, Erie, Lewis, Oswego and 1 more | 12 hr |
| Jan 11, 6:34 AM EST | Gale Watch | BUF | 9 hr | |
| Jan 11, 8:53 AM EST | Special Weather Statement | BUF | Livingston | 82 min |
| Jan 11, 8:57 AM EST | Special Weather Statement | BUF | Lewis | 93 min |
| Jan 11, 10:25 AM EST | Special Weather Statement | BUF | Wyoming | 80 min |
| Jan 11, 10:28 AM EST | Special Weather Statement | BUF | Lewis | 92 min |
| Jan 11, 12:03 PM EST | Special Weather Statement | BUF | Lewis | 117 min |
| Jan 11, 12:06 PM EST | Special Weather Statement | BUF | Erie, Wyoming | 114 min |
| Jan 11, 2:24 PM EST | Special Weather Statement | BUF | Wyoming | 81 min |
| Jan 11, 2:33 PM EST | Special Weather Statement | BUF | Lewis | 87 min |
| Jan 11, 3:19 PM EST | Lake Effect Snow Warning | BUF | Cattaraugus, Cayuga, Chautauqua, Erie, Jefferson, Lewis and 4 more | 3 days |
| Jan 11, 3:19 PM EST | Lake Effect Snow Advisory | BUF | Genesee, Orleans | 29 hr |
| Jan 11, 3:44 PM EST | Gale Warning | BUF | 42 hr | |
| Jan 11, 3:58 PM EST | Special Weather Statement | BUF | Lewis | 3 hr |
| Jan 11, 4:01 PM EST | Special Weather Statement | BUF | Erie | 44 min |
| Jan 11, 4:53 PM EST | Special Weather Statement | BUF | Erie, Genesee | 82 min |
| Jan 11, 6:53 PM EST | Special Weather Statement | BUF | Erie | 112 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.